MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA

AOMORI OLYMPUS CO., LTD. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA
Model Number PR-233Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device sample was returned for evaluation.During examination, the reported issue was confirmed: the guidewire was broken near the trailing end marking.The guidewire was bent near the break and the tip was not curved.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the disposable bending cannula was being used as part of an endoscopic retrograde cholangiopancreatography procedure.The customer reported the wire at the tip of the sheath broke soon after insertion and the tip stopped working.The procedure was completed with a similar device.The customer reported the device was inspected prior to use with no issues found.There were no adverse effects to patient.
 
Additional Manufacturer Narrative
H4: the device was manufactured in april 2023 based on the provided 3 digit lot information, however, the manufacture date of the device cannot be identified.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported cannula malfunction/wire bond at the tip of the sheath damaged after inserting into the duodenal papilla issue could not be determined, however, it is believed that the curved wire broke due to repeated bending and stretching, though the circumstances under which the issue occurred could not be replicated.The event can be prevented by following the instructions for use which state: instruction manual (drawing no.Gk3711 revision no.23) ·do not curve the tip of the contrast tube more than 90.The tip of the tube may not curve smoothly and may buckle (see figure 1).Never use if buckled.If a buckled contrast tube is repeatedly bent, the bending wire may break (see figure 2), leading to perforation, major bleeding, and mucosal damage.Do not bend the distal end more than 90 degrees.It could break and not bend smoothly (see figure 1).Never use a broken product.When the yielded cannula is bent repeatedly, the angle wire may be cut and may stick out of the slit (see figure 2).This could cause patient injury, such as perforations, hemorrhages, or mucous membrane damage.Carry out open surgery or other possible treatment.Do not curve the tip of the contrast tube more than necessary.The tip of the tube may not curve smoothly and may buckle (see figure 1).If buckling of the tube is confirmed under x-ray fluoroscopy or if the operating feeling changes, immediately stop using the contrast tube.If a buckled contrast tube is repeatedly bent, the bending wire may break and pop out of the slit (see figure 2).Such cases can lead to bile duct laceration, perforation, major bleeding, mucosal damage, and endoscope damage.If the bending wire breaks during use, fully retract the slider on the operating section and pull the contrast tube out of the nipple, being careful not to damage the inside of the body cavity.Do not allow the cannula¿s distal end to bend excessively.If could become damaged and/or difficult to maneuver as shown in figure 1.During the procedure, if you observe under x-ray that the cannula is damaged, or if you feel the cannula suddenly become difficult to maneuver, immediately stop using it.Continuing to bend a damaged instrument could cause the angle wire to break and extend from the slit as shown in figure 2.This could cause damage to the endoscope and/or patient injury such as laceration of the biliary duct, punctures, hemorrhages, or mucous membrane damage.If the angle wire breaks during the procedure, pull the slider out as far as possible and carefully remove the instrument from the papilla to avoid patient injury.If the device is to be used repeatedly during a single case, confirm that there are no abnormalities in operation and appearance (deformation/dislodgement of the curved wire, breakage, breakage of the slit, etc.) each time.If any abnormality occurs such as the curved wire coming off or the slit breaking, please do not use it as it may damage the bile duct.If repeat cannulation is required, reconfirm that no irregularity is found in the instrument (e.G., wire deformation or break).Stop use if irregularity is observed to avoid patient injury.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BENDING CANNULA
Common Device Name
DISPOSABLE CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18093052
Report Number9614641-2023-01673
Device Sequence Number20521571
Product Code ODD
UDI-Device Identifier04953170044243
UDI-Public04953170044243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR-233Q
Device Lot Number34K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-260V.
Patient SexUnknown